Alert archive / Missouri / River Flood Warnings in 2015

River Flood Warning 9, NWS Springfield, MO

March 26, 2015Shannon County, Missouri

NWS Springfield, MO issued this river flood warning at Mar 26, 2015, 1:53 PM CDT for Shannon County, Missouri. It was in force for 12 hr.

The area

The outline as issued.

The facts

Issued
Mar 26, 2015, 1:53 PM CDT (18:53 UTC)
Expired
Mar 27, 2015, 1:30 AM CDT
In force
12 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Shannon County, MO

The radar

The Springfield radar (KSGF), 171 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Jacks Fork at Alley Spring (ALYM7). The gauge peaked at 9.32 ft at Mar 26, 2015, 4:00 PM CDT.

actionminormoderate51003/2603/2703/28
Action stage
5.3 ft
Minor stage
9 ft
Moderate stage
12 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07065495, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

311 
WGUS43 KSGF 261853
FLWSGF


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
153 PM CDT THU MAR 26 2015


 ...The National Weather Service in Springfield has issued a Flood 
Warning for the following river in Missouri...

  Jacks Fork at Alley Spring affecting Shannon County

.Runoff from heavy rainfall yesterday will cause river levels to 
rise above 9 feet. Details are included below.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Those with property and livestock along the river should continue to 
monitor river conditions.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://www.crh.noaa.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC203-270630-
/O.NEW.KSGF.FL.W.0009.150326T1853Z-150327T0630Z/
/ALYM7.1.ER.150326T1841Z.150326T2000Z.150327T0030Z.NO/
653 PM GMT THU MAR 26 2015

 Flood Warning for the Jacks Fork River at Alley Spring
* From this afternoon...through this evening.
* At  1:30 PM Thursday The stage was 9.0 feet. 
* Flood stage is 9.0 feet. 
* Minor flooding is forecast. 
* Forecast...rise above flood stage this afternoon and continue to
  rise to near 9.2 feet by late this afternoon. The river will fall 
  below flood stage by this evening.
* Impact...At 9.0 feet...Flood Stage. Water impacts Alley Spring 
  Campground. 

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Fri   Sat   Sun

Jacks Fork River Basin
  Alley Spring      9   9.0 Thu 01 PM   5.4   4.2   3.8


&&


LAT...LON 3717 9150 3711 9152 3710 9150 3711 9140
      3717 9139                       
 

$$
2 follow-up statements
623 
WGUS83 KSGF 262109
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
409 PM CDT THU MAR 26 2015



...The Flood Warning continues for the following river in 
Missouri...
 
  Jacks Fork at Alley Spring affecting Shannon County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://www.crh.noaa.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC203-270706-
/O.EXT.KSGF.FL.W.0009.000000T0000Z-150327T0706Z/
/ALYM7.1.ER.150326T1836Z.150327T0000Z.150327T0106Z.NO/
409 PM CDT THU MAR 26 2015

The Flood Warning continues for:  
* The Jacks Fork at Alley Spring.
* At  3:30 PM Thursday The stage was 9.4 feet. 
* Flood stage is 9.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 9.5 feet by this 
  evening.  
* Impact...At 9.0 feet...Flood Stage. Water impacts Alley Spring 
  Campground. 

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Fri   Sat   Sun

Jacks Fork River Basin
  Alley Spring      9   9.4 Thu 03 PM   5.4   4.2   3.8


&&


LAT...LON 3717 9150 3711 9152 3710 9150 3711 9140
      3717 9139                       
 

$$
415 
WGUS83 KSGF 270606
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
106 AM CDT FRI MAR 27 2015

...The Flood Warning is cancelled for the following rivers in 
Missouri...
 
  Jacks Fork at Alley Spring affecting Shannon County
.River levels will continue to fall and the risk for flooding has ended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://www.crh.noaa.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC203-270636-
/O.CAN.KSGF.FL.W.0009.000000T0000Z-150327T0706Z/
/ALYM7.1.ER.150326T1836Z.150326T2031Z.150326T2252Z.NO/
106 AM CDT FRI MAR 27 2015

The Flood Warning is cancelled for 
* The Jacks Fork at Alley Spring.
* At 12:30 AM Friday The stage was 6.6 feet. 
* Flood stage is 9.0 feet. 
* Forecast...The river will continue to fall to 4.0 feet by tomorrow 
  morning.


&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Sat   Sun   Mon

Jacks Fork River Basin
  Alley Spring      9   6.6 Fri 12 AM   4.0   3.8   3.6


&&


LAT...LON 3717 9150 3711 9152 3710 9150 3711 9140
      3717 9139                       
 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Mar 26, 1:07 PM CDT, 46 minutes earlier.

Area forecast discussion, Mar 26, 1:07 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
107 PM CDT Thu Mar 26 2015

.SHORT TERM...(Today through Friday Night)
Issued at 324 AM CDT THU MAR 26 2015

A rather active past 24-48 hours across the region. As
anticipated, a messy round of severe and heavy rain affected the
region Wednesday afternoon and evening. Numerous hail reports and
a few wind reports were observed, along with localized heavy
rainfall and flash flooding.

Currently, the main band of moderate rainfall has shifted to the
southeast of the region. 925/850mb fronts are moving into the area
at this hour, creating bands of light rain showers which will
progressively move through the area over the next 3 to 6 hours.
Northerly flow continues to settle into the area and a cold air
advection regime is expected over the next 48 hours.

Showers will clear south central Missouri by late this morning and
at least partial clearing is expected for the entire area into
this afternoon. Northerly flow will continue to settle into the
area and a cold air advection regime is expected over the next 48
hours. Temperatures will struggle to warm both today and Friday.
In general, readings will be in the upper 40s to lower 50s with
the potential for slightly warmer readings in the west and
slightly cooler readings in the east.

Main story heading into tonight is the passage of a quick
disturbance aloft. Narrow band of mid level frontogenesis will
sweep through the area, entering late this evening and exiting
first thing Friday morning. Temperatures in the column will get
cold enough to support snow, especially overnight tonight. Lift
will be good enough in a very narrow corridor to possibly yield a
light dusting of snow accumulation, however pinpointing any areas
this far in advance is an exercise in futility.

Friday night will likely be a carbon copy of tonight. Another fast
moving shortwave will enter from the northwest during the evening
and exit to the southeast Saturday morning. Mid level
frontogenesis will be elongated/narrow, focusing a bit more on
the eastern half of the outlook area. Once again, lift will be
good enough in a narrow corridor to support a dusting of snow
accumulation on grassy surfaces.

.LONG TERM...(Saturday through Wednesday)
Issued at 324 AM CDT THU MAR 26 2015

Northwest flow aloft will persist over the area this weekend,
relaxing a bit heading into next week. A warming trend will
commence on Saturday and persist into at least early next week,
with readings return to at/just above average levels. Another
shortwave passage is possible on Sunday/Sunday night and have
maintained low chance PoPs for this time frame.

00z suite of model output is in a little better agreement this
morning, though there continues to be some differences in handling
smaller scale features. GFS remains a lone wolf with rain chances
Monday night through Tuesday night and have kept PoPs near climo
(slight chance). A better chance for rain enters the picture
during mid week. The upper level pattern flattens a bit and a
cold front slides into the area.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon)
Issued at 102 PM CDT THU MAR 26 2015

For the KSGF/KJLN/KBBG tafs: A weak sfc low/clipper over the
central Plains will move quickly se to the ARKLATEX region by the
end of the taf period. A band of light rain/snow is expected well
n-ne of the low track and may briefly affect the taf sites,
particularly KSGF with mvfr ceilings and/or visibility at times
during the 06z-15z time frame.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Gagan
LONG TERM...Gagan
AVIATION...DSA
Hazardous weather outlook, Mar 26, 1:04 PM CDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
104 PM CDT THU MAR 26 2015

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271815-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
104 PM CDT THU MAR 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED FLOODING RISK.

DISCUSSION...

  STREAMS AND CREEKS WILL REMAIN HIGH TODAY DUE TO RUNOFF FROM
  RECENT HEAVY RAINFALL. AREA LOW WATER CROSSINGS WILL BE PRONE
  TO FLOODING...ESPECIALLY ACROSS SOUTHERN MISSOURI AND THE
  EASTERN OZARKS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

  THUNDERSTORMS MAY BE POSSIBLE TUESDAY INTO WEDNESDAY NEXT WEEK
  AS A COLD FRONT MOVES THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

SCHAUMANN

In the hours before

Local storm report, Mar 26, 8:28 AM CDT, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
828 AM CDT THU MAR 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             7 NE MOUNTAIN VIEW      37.07N 91.61W
03/25/2015  M2.00 INCH       SHANNON            MO   COCORAHS

&&

MTERRY
Local storm report, Mar 26, 12:19 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1219 PM CDT THU MAR 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     3 E AVA                 36.95N 92.61W
03/25/2015                   DOUGLAS            MO   EMERGENCY MNGR

            THREE TELEPHONE POLLS BLOWN DOWN NEAR HIGHWAY 14 AND
            COUNTY ROAD 305.

&&

MTERRY

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 7:26 PM CDTSevere Thunderstorm WarningSGFTaney64 min
Mar 25, 7:33 PM CDTFlash Flood WarningSGFOzark, Stone, Taney6 hr
Mar 25, 7:43 PM CDTSevere Thunderstorm WarningSGFHowell62 min
Mar 25, 8:01 PM CDTSevere Thunderstorm WarningSGFOzark46 min
Mar 25, 8:24 PM CDTFlash Flood WarningSGFHowell, Oregon6 hr
Mar 25, 8:27 PM CDTSevere Thunderstorm WarningSGFOregon63 min
Mar 25, 8:43 PM CDTRiver Flood WarningSGFLaclede55 hr
Mar 25, 8:43 PM CDTRiver Flood WarningSGFPhelps4 days
Mar 25, 8:58 PM CDTRiver Flood WarningSGFStone40 hr
Mar 25, 11:05 PM CDTAreal Flood WarningSGFBarry, Christian, Douglas, Howell, McDonald, Ozark and 5 more17 hr
Mar 26, 1:59 AM CDTAreal Flood WarningSGFOregon, Shannon14 hr
Mar 26, 4:04 AM CDTAreal Flood WarningSGFDent, Shannon, Texas, Webster, Wright12 hr

Nearby

River Flood Warnings in Missouri, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.